Alert archive / Wisconsin / River Flood Warnings in 2016
River Flood Warning 18, NWS La Crosse, WI
NWS La Crosse, WI issued this river flood warning at Aug 11, 2016, 1:40 PM CDT for Buffalo County, Trempealeau County, Wisconsin. It took effect at Aug 11, 2016, 5:06 PM CDT. It was in force for 35 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2016, 1:40 PM CDT (18:40 UTC)
- In effect from
- Aug 11, 2016, 5:06 PM CDT
- Expired
- Aug 13, 2016, 4:26 AM CDT
- In force
- 35 hr
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Buffalo County, WI, Trempealeau County, WI
The radar
The La Crosse radar (KARX), 55 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Trempealeau River at Arcadia (ARCW3).
- Action stage
- 6 ft
- Minor stage
- 8 ft
- Moderate stage
- 9 ft
- Major stage
- 10 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05379400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
140 WGUS43 KARX 111840 FLWARX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING National Weather Service La Crosse WI 140 PM CDT THU AUG 11 2016 .The heavy rain from this morning will push the Trempealeau River above flood stage at Arcadia. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you live in a threatened area, be alert for high or rising water, and be ready to move to higher ground if necessary. Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Stay tuned to your favorite source of weather information, & including NOAA Weather Radio, for later statements. Additional river and weather information is available at... http://www.weather.gov/lacrosse . && WIC011-121-120640- /O.NEW.KARX.FL.W.0018.160811T2206Z-160813T0824Z/ /ARCW3.1.ER.160811T2206Z.160812T0600Z.160812T1424Z.NR/ 140 PM CDT THU AUG 11 2016 The National Weather Service in La Crosse WI has issued a * Flood Warning for The Trempealeau River AT Arcadia. * from this afternoon to late Friday night. * At 12:15 PM Thursday the stage was 6.4 feet. * Flood stage is 8.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by late afternoon and continue to rise to near 8.9 feet by Friday morning. * Impact...At 9.0 feet...High water causes flooding of streets near Ashley Furniture. && LAT...LON 4423 9158 4432 9146 4432 9143 4426 9145 4422 9158 $$
6 follow-up statements
742 WGUS83 KARX 120243 FLSARX Flood Statement National Weather Service La Crosse WI 943 PM CDT THU AUG 11 2016 .The heavy rain from Wednesday night and Thursday morning will push the Trempealeau River to or above flood stage at Arcadia and Dodge. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you live in a threatened area, be alert for high or rising water, and be ready to move to higher ground if necessary. Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Stay tuned to your favorite source of weather information, & including NOAA Weather Radio, for later statements. Additional river and weather information is available at... http://www.weather.gov/lacrosse . && WIC011-121-121743- /O.EXT.KARX.FL.W.0018.000000T0000Z-160813T0600Z/ /ARCW3.1.ER.160812T1200Z.160812T1200Z.160812T1200Z.NO/ 943 PM CDT THU AUG 11 2016 The Flood Warning continues for The Trempealeau River AT Arcadia. * until late Friday night...Or until the warning is cancelled. * At 8:15 PM Thursday the stage was 7.3 feet. * Flood stage is 8.0 feet. * Forecast...The river is expected to rise to near flood stage Friday morning. * Impact...At 8.0 feet...Minor flooding begins. A few streets are affected by high water, and pumping operations begin. && LAT...LON 4423 9158 4432 9146 4432 9143 4426 9145 4422 9158 $$ WIC011-121-121743- /O.EXT.KARX.FL.W.0017.160812T1400Z-160815T1900Z/ /DDGW3.1.ER.160812T1400Z.160813T1800Z.160815T0100Z.NO/ 943 PM CDT THU AUG 11 2016 The Flood Warning continues for The Trempealeau River At Dodge. * from Friday morning to Monday afternoon...Or until the warning is cancelled. * At 8:45 PM Thursday the stage was 7.7 feet. * Flood stage is 9.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by Friday morning and continue to rise to near 10.0 feet by Saturday. The river will fall below flood stage by Sunday evening. * Impact...At 9.5 feet...The entrance road to the Trempealeau National Wildlife Refuge is flooded. && LAT...LON 4404 9158 4420 9163 4423 9158 4422 9158 4402 9149 $$ Aegerter
522 WGUS43 KARX 120734 FLWARX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING National Weather Service La Crosse WI 234 AM CDT FRI AUG 12 2016 ...Forecast flooding changed from Minor to Moderate severity for the following rivers in Wisconsin... Trempealeau River at Arcadia affecting Buffalo and Trempealeau Counties .Heavy rain Wednesday night and Thursday has caused significant rises and flooding along the Trempealeau River. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you live in a threatened area, be alert for high or rising water, and be ready to move to higher ground if necessary. Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Stay tuned to your favorite source of weather information, & including NOAA Weather Radio, for later statements. Additional river and weather information is available at... http://www.weather.gov/lacrosse . && WIC011-121-121934- /O.EXT.KARX.FL.W.0018.000000T0000Z-160813T1800Z/ /ARCW3.2.ER.160812T0401Z.160812T1200Z.160813T0000Z.NR/ 234 AM CDT FRI AUG 12 2016 ...Forecast flooding increased from Minor to Moderate severity... The Flood Warning continues for The Trempealeau River at Arcadia. * At 1:15 AM Friday the stage was 8.9 feet. * Flood stage is 8.0 feet. * Minor flooding is occurring and Moderate flooding is forecast. * Forecast...The river will crest near 9.1 feet this morning. The river will fall below flood stage this evening. * Impact...At 9.0 feet...High water causes flooding of streets near Ashley Furniture. && LAT...LON 4423 9158 4432 9146 4432 9143 4426 9145 4422 9158 $$
353 WGUS83 KARX 121521 FLSARX Flood Statement National Weather Service La Crosse WI 1021 AM CDT FRI AUG 12 2016 .The Trempealeau River at Arcadia has crested while the levels continue to rise at Dodge. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... http://www.weather.gov/lacrosse . && WIC011-121-130621- /O.EXT.KARX.FL.W.0018.000000T0000Z-160813T1800Z/ /ARCW3.2.ER.160812T0401Z.160812T0930Z.160813T0000Z.NR/ 1021 AM CDT FRI AUG 12 2016 The Flood Warning continues for The Trempealeau River AT Arcadia. * until Saturday afternoon...Or until the warning is cancelled. * At 9:15 AM Friday the stage was 8.7 feet. * The river crested at 9.18 feet at 4:30 am this morning. * Flood stage is 8.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue to fall today and will fall below flood stage this evening. * Impact...At 9.0 feet...High water causes flooding of streets near Ashley Furniture. && LAT...LON 4423 9158 4432 9146 4432 9143 4426 9145 4422 9158 $$ WIC011-121-130621- /O.EXT.KARX.FL.W.0017.000000T0000Z-160816T0051Z/ /DDGW3.1.ER.160813T0430Z.160814T0600Z.160815T0651Z.NO/ 1021 AM CDT FRI AUG 12 2016 The Flood Warning continues for The Trempealeau River At Dodge. * until Monday evening...Or until the warning is cancelled. * At 9:45 AM Friday the stage was 8.2 feet. * Flood stage is 9.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by this evening and continue to rise to near 10.4 feet by Sunday morning. The river will fall below flood stage by Monday morning. * Impact...At 9.5 feet...The entrance road to the Trempealeau National Wildlife Refuge is flooded. && LAT...LON 4404 9158 4420 9163 4423 9158 4422 9158 4402 9149 $$
820 WGUS83 KARX 122130 FLSARX Flood Statement National Weather Service La Crosse WI 430 PM CDT FRI AUG 12 2016 .The Trempealeau River at Arcadia has crested while river levels continue to rise at Dodge. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... http://www.weather.gov/lacrosse . && WIC011-121-131230- /O.CON.KARX.FL.W.0018.000000T0000Z-160813T1800Z/ /ARCW3.2.ER.160812T0401Z.160812T0930Z.160813T0000Z.NR/ 430 PM CDT FRI AUG 12 2016 The Flood Warning continues for The Trempealeau River at Arcadia. * until Saturday afternoon...Or until the warning is cancelled. * At 11:30 AM Friday the stage was 8.7 feet. * Flood stage is 8.0 feet. * Forecast...The river will continue to fall...Dropping below flood stage by this evening. * Impact...At 8.0 feet...Minor flooding begins. A few streets are affected by high water, and pumping operations begin. && LAT...LON 4423 9158 4432 9146 4432 9143 4426 9145 4422 9158 $$ WIC011-121-131230- /O.CON.KARX.FL.W.0017.000000T0000Z-160816T0051Z/ /DDGW3.1.ER.160813T0430Z.160814T0600Z.160815T0651Z.NO/ 430 PM CDT FRI AUG 12 2016 The Flood Warning continues for The Trempealeau River At Dodge. * until Monday evening...Or until the warning is cancelled. * At 3:45 PM Friday the stage was 8.4 feet. * Flood stage is 9.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by this evening and continue to rise to near 10.4 feet by Sunday morning. The river will fall below flood stage by Monday morning. * Impact...At 9.5 feet...The entrance road to the Trempealeau National Wildlife Refuge is flooded. && LAT...LON 4404 9158 4420 9163 4423 9158 4422 9158 4402 9149 $$ Hollan
667 WGUS83 KARX 130154 FLSARX Flood Statement National Weather Service La Crosse WI 854 PM CDT FRI AUG 12 2016 .The Trempealeau River at Arcadia remains above minor flood stage, but continues to fall. At Dodge, the Trempealeau River is expected to rise above minor flood stage. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... http://www.weather.gov/lacrosse . && WIC011-121-131654- /O.EXT.KARX.FL.W.0018.000000T0000Z-160814T0000Z/ /ARCW3.2.ER.160812T0401Z.160812T0930Z.160813T0600Z.NR/ 854 PM CDT FRI AUG 12 2016 The Flood Warning continues for The Trempealeau River at Arcadia. * until Saturday evening...Or until the warning is cancelled. * At 7:15 PM Friday the stage was 8.2 feet. * Flood stage is 8.0 feet. * Forecast...The river will continue to fall...Dropping below flood stage by Saturday morning. * Impact...At 8.0 feet...Minor flooding begins. A few streets are affected by high water, and pumping operations begin. && LAT...LON 4423 9158 4432 9146 4432 9143 4426 9145 4422 9158 $$ WIC011-121-131654- /O.EXT.KARX.FL.W.0017.000000T0000Z-160816T0045Z/ /DDGW3.1.ER.160813T0418Z.160814T0000Z.160815T0645Z.NO/ 854 PM CDT FRI AUG 12 2016 The Flood Warning continues for The Trempealeau River At Dodge. * until Monday evening...Or until the warning is cancelled. * At 7:45 PM Friday the stage was 8.8 feet. * Flood stage is 9.0 feet. * Minor flooding is forecast. * Forecast...The river will rise above flood stage tonight and continue to rise to near 10.3 feet by Saturday evening. The river will fall below flood stage by Monday morning. * Impact...At 9.5 feet...The entrance road to the Trempealeau National Wildlife Refuge is flooded. && LAT...LON 4404 9158 4420 9163 4423 9158 4422 9158 4402 9149 $$ Hollan
771 WGUS83 KARX 130926 FLSARX Flood Statement National Weather Service La Crosse WI 426 AM CDT SAT AUG 13 2016 .The Trempealeau River at Arcadia has dropped below flood stage early this morning. Therefore...the flood warning has been cancelled. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... http://www.weather.gov/lacrosse . && WIC011-121-130956- /O.CAN.KARX.FL.W.0018.000000T0000Z-160814T0000Z/ /ARCW3.2.ER.160812T0401Z.160812T0930Z.160813T0422Z.NR/ 426 AM CDT SAT AUG 13 2016 The Flood Warning is cancelled for The Trempealeau River AT Arcadia. * At 3:15 AM Saturday the stage was 7.6 feet. * Flood stage is 8.0 feet. * Forecast...The river will continue to fall and dropped below 6 feet Sunday afternoon. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Aug 11, 1:02 PM CDT, 38 minutes earlier.
Area forecast discussion, Aug 11, 1:02 PM CDT, 38 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
102 PM CDT THU AUG 11 2016
.SHORT TERM...(Today and tonight)
Issued at 346 AM CDT Thu Aug 11 2016
Main fcst concerns this period are SHRA/TSRA and heavy rain threat
with them today/tonight, highs today.
06z data analysis had low pressure over central SD with troughing to
western KS and a warm front to the northeast to near KDLH. This
ahead of strong mid-level troughing moving east along the US/Can
border. Strong low level jet/moisture transport with PWs of around 2
inches feeding a large area of convection from eastern SD across
much of southern MN to northwest WI. Outflow boundary near the MN/IA
from the MN convection providing the focus/lift for additional
convection as the night wears on. SHRA/TSRA have been and are
efficient rain makers with 1 to 4+ inches of rain already in parts
of central MN.
No issues noted with 11.00z model initializations. Models in good
agreement moving the mid level low north of MT to near lk Winnipeg
by 12z Fri and the broader overall trough from the Rockies into the
central/northern plains. Plenty of detail differences with weaker
shortwaves thru the broader troughing today/tonight, which impact
the convection evolution today/tonight and resulting sensible
weather. Larger scale confidence in the short term is good while
confidence in the meso-scale details is average this cycle.
In the short term, a rather complex scenario for the fcst area
during the next 24 hrs. The fcst area looking to be impacted by 2
rounds of SHRA/TSRA in the next 24 hrs. One of these ongoing/
developing early this morning and set to spread across much of the
fcst area in the 10z-16z period this morning. With approach/passage
of the sfc-700mb low/trough/front later today/tonight, another round
of SHRA/TSRA then looks to develop/spread into/across the fcst area
late this afternoon/tonight. Warm cloud depths near/above 4KM and
PWs progged around 2 inches in mdt/strong lower level moisture
transport into the fcst area thru tonight. SHRA/TSRA are and will
continue to be efficient/heavy rain producers thru tonight. Cannot
rule out some severe TSRA with a threat of damaging winds later this
afternoon/evening per SWODY1, but appears main threat the next 24hrs
is transitioning to a heavy rain/flash flooding/flooding threat.
Between the 2 rounds of convection, 1 to 3 inches of rainfall with
local amounts up to 5 inches certainly possible. Just where the
heaviest rain will fall is the question. Various large scale and hi-
res/wrf models show quite a bit of variability in the SHRA/TSRA
timing/location thru tonight. Will go ahead and issue a flash flood
watch for the entire fcst area for today/tonight. Not enough
confidence in the meso-scale details to get cute with timing/
location differences across the fcst area to break the headline up
into several pieces.
Given convection/cloud cover this morning, highs will be tricky
today. With a drier period this afternoon and expectations of
thinning clouds/some sunshine highs still looking to warm into the
mid/upper 80s many locations. This with dew points in the low-mid
70s will make for another muggy day and afternoon heat indices of 93
to 98 across much of the fcst area. Used the blend of guidance
highs/lows for today/tonight.
.LONG TERM...(Friday through Wednesday)
Issued at 346 AM CDT Thu Aug 11 2016
For Friday thru Saturday night: main fcst concerns this period
include lingering SHRA/TSRA chances Friday, cooling temperatures.
11.00z models in good agreement for hgts to continue falling over
the Upper Midwest Fri/Fri night as the main longwave trough axis
approaches and additional shortwave energy drops down the west side
of the trough. Some detail differences by Sun but consensus
for the troughing to then remain over the region Sat/Sat night.
Fcst confidence this period is average to good this cycle.
Active weather winding down Fri but models trending a bit slower on
the low level trough/frontal passage. This with the mid level trough
axis west of the fcst area until late Sat/Sat night. Some lift aloft
ahead of the mid level trough and weaker shortwave rotating thru it
to still come across Fri morning. This with more moisture/
instability still over at least the southeast 1/2 of the fcst area
Fri morning ahead of the slower passing lower level trough/front.
Raised SHRA/TSRA chances across the southeast half of the fcst area
Fri morning and lingered more SHRA/TSRA chances into the early
afternoon. Cooler/drier high pressure then moves in for Fri night
thru Sat night. Temps still near/above normal Fri with 925mb temps
in the 21C-25C range, but this depends on some decrease of clouds/
sunshine for mixing during the afternoon. Stayed with the blend of
guidance highs mostly 80-85F for Fri. Stronger low level cold
advection to arrive Fri night but this has been tempered a bit from
previous runs, with high Sat, under what should be mostly sunny
skies now looking to be near normal. Will have to watch late Sat
night/Sun morning for radiational/valley fog formation as the sfc
ridge axis builds into the area for light/decoupled boundary layer
winds. Used a blend of guidance lows/highs for Fri night thru Sat
night.
For Sunday thru Wednesday (days 4 to 7): main fcst concerns this
period include small SHRA/TSRA chances by Tue/Wed, temperatures thru
the period.
Medium range model runs of 11.00z in good agreement for troughing to
linger over the region Sun with the flow then becoming more zonal
across the northern CONUS Mon. Looser consensus for more weaker but
broad troughing over the north-central CONUS Tue/Wed. Fcst
confidence average to good Sun/Mon then average Tue/Wed.
Quiet/cooler period continues Sun into Mon with drier high pressure
over the region and the mid level troughing lifting out/hgts slowly
rising. 925mb temps around 20C Sun, for highs mainly 75-80F. High
starts to slip off Mon with return of some southerly flow and slow
low level warming. Highs Mon trending in the upper 70s-lower 80s. By
Tue as hgts start to fall again ahead of shortwave troughing moving
thru the flow, lower level moisture starts to return to the area.
Models at odds on the timing/strength details but the small
consensus SHRA/TSRA chances Tue, mainly across the north, okay for
now. Wed would see a weak sfc trough/front push into the area as mid
level troughing/shortwave swings thru the region, with some small
SHRA/TSRA chances across the entire area. By Tue/Wed temps would be
back to near normal in weak low level warming ahead of the trough/
front looking to move in Wed. Model/ensemble consensus of highs/lows
for Sun-Wed looking well trended at this time.
&&
.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1254 PM CDT Thu Aug 11 2016
Another round of showers and storms is expected to affect the TAF
sites this evening. The greatest thunderstorm threat at KRST will
be between 12.00z and 12.04z and at KLSE between 12.02z and
12.06z.
During the overnight and Friday morning, both ceilings and
visibilities will become IFR/MVFR. These will continue through
12.15z and then they will become VFR.
&&
.HYDROLOGY...(today and tonight)
Issued at 346 AM CDT Thu Aug 11 2016
As mentioned above, heavy rain looks to be the main threat from
the storms today/tonight. PW values in the 2 inch range with warm
cloud depths 4 to 4.5 km thru tonight. While the storms are
expected to be progressive, they will not be very fast movers with
the Corfidi vectors of 15 knots or less forecast across the area.
With what looks to be 2 bigger rounds of SHRA/TSRA to move across
the fcst area today/tonight (one this morning, another centered on
this evening) widespread rain amounts of 1 to 3 inches with local
amounts around 5 inches looking rather likely, which could lead to
flash flooding and flooding problems. Will be issuing a flash
flood watch for the entire fcst area for today and tonight, as
confidence in the where details not as high as one would like
right now.
&&
.ARX Watches/Warnings/Advisories...
WI...Flash Flood Watch through Friday morning for WIZ032>034-041>044-
053>055-061.
MN...Flash Flood Watch through Friday morning for MNZ079-086>088-
094>096.
IA...Flash Flood Watch through Friday morning for IAZ008>011-018-019-
029-030.
&&
SHORT TERM...RRS
LONG TERM....RRS
AVIATION...BOYNE
HYDROLOGY....RRSHazardous weather outlook, Aug 11, 11:52 AM CDT, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 1152 AM CDT THU AUG 11 2016 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032>034- 041>044-053>055-061-121100- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON- CRAWFORD-RICHLAND-GRANT- 1152 AM CDT THU AUG 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR THE ENTIRE AREA THROUGH TONIGHT. ANOTHER ROUND OF STORMS IS EXPECTED TO MOVE ACROSS THE AREA LATE THIS AFTERNOON AND TONIGHT. THE HEAVIEST RAIN AND ANY SEVERE WEATHER WILL LIKELY BE ALONG AND SOUTH OF THE INTERSTATE 90 CORRIDOR. IN THESE AREAS...ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES...WITH LOCALLY HIGHER AMOUNTS...ARE POSSIBLE. WITH RAINFALL RATES IN EXCESS OF 2 INCHES AN HOUR...THESE RAINS COULD PRODUCE FLASH FLOODING. A FEW OF THE STORMS LATER THIS AFTERNOON AND EVENING COULD PRODUCE DAMAGING WINDS AS WELL. HEAT INDICES OF 95 TO 100 DEGREES ARE EXPECTED THIS AFTERNOON... MAINLY ALONG AND SOUTH OF INTERSTATE 90. USE CAUTION AND STAY HYDRATED IF SPENDING EXTENDED TIME OUTDOORS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE EXPECTED FRIDAY. SEVERE WEATHER IS NOT EXPECTED WITH ANY OF THESE STORMS. .SPOTTER INFORMATION STATEMENT... A FEW SPOTTER GROUPS MAY BE NEEDED LATER THIS AFTERNOON AND THIS EVENING...MAINLY ACROSS NORTHEAST IOWA AND SOUTHWEST WISCONSIN. RAINFALL AND/OR FLOODING REPORTS WOULD BE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. WIZ017-029-121100- TAYLOR-CLARK- 1152 AM CDT THU AUG 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WISCONSIN AND NORTH CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT ANOTHER ROUND OF STORMS IS EXPECTED TO MOVE ACROSS THE AREA TONIGHT. THE MAIN THREAT WITH THESE STORMS WILL BE LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE EXPECTED FRIDAY. SEVERE WEATHER IS NOT EXPECTED WITH ANY OF THESE STORMS. .SPOTTER INFORMATION STATEMENT... RAINFALL AND/OR FLOODING REPORTS WOULD BE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. BOYNE
In the hours before
Local storm report, Aug 11, 11:37 AM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1137 AM CDT THU AUG 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1137 AM FLASH FLOOD 3 NNW ELK CREEK 44.47N 91.42W
08/11/2016 TREMPEALEAU WI 911 CALL CENTER
WATER STILL OVER HIGHWAY 93
&&
SHEALocal storm report, Aug 11, 12:19 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1219 PM CDT THU AUG 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1219 PM FLASH FLOOD 4 ENE BUFFALO 44.25N 91.79W
08/11/2016 BUFFALO WI 911 CALL CENTER
WATER 1 TO 2 FEET DEEP OVER HIGHWAY 88 AT COUNTY ROAD 0.
ALL OF HIGHWAY 88 IS CLOSED.
&&
SHEALocal storm report, Aug 11, 12:31 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1231 PM CDT THU AUG 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 AM FLASH FLOOD THEILMAN 44.30N 92.20W
08/11/2016 WABASHA MN EMERGENCY MNGR
COUNTY ROAD 86 HAD A WASHOUT AND DEBRIS OVER ROAD.
0615 AM FLASH FLOOD 3 SW KELLOGG 44.28N 92.04W
08/11/2016 WABASHA MN EMERGENCY MNGR
HAD WATER OVER ROAD FROM 600 TO 630 AM
0625 AM FLASH FLOOD THEILMAN 44.30N 92.20W
08/11/2016 WABASHA MN EMERGENCY MNGR
MUDSLIDE ON COUNTY ROAD 4
&&
SHEALocal storm report, Aug 11, 12:33 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1233 PM CDT THU AUG 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1232 PM FLASH FLOOD 2 S CREAM 44.29N 91.77W
08/11/2016 BUFFALO WI 911 CALL CENTER
FLOODING REPORTED NORTH OF COUNTY ROAD U ALONG HIGHWAY 88
&&
SHEALocal storm report, Aug 11, 1:02 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
102 PM CDT THU AUG 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0101 PM FLASH FLOOD INDEPENDENCE 44.36N 91.42W
08/11/2016 TREMPEALEAU WI 911 CALL CENTER
WATER RISING QUICKLY AT HIGHWAY 93 AND ELM STREET NEAR
BRIDGE
&&
SHEALocal storm report, Aug 11, 1:32 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
132 PM CDT THU AUG 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM FLASH FLOOD INDEPENDENCE 44.36N 91.42W
08/11/2016 TREMPEALEAU WI 911 CALL CENTER
WATER LEVELS CONTINUE TO RISE IN TOWN. WATER OVER ELM
STREET AND APPROACHING HOMES.
0130 PM FLASH FLOOD 6 NE ALMA 44.39N 91.84W
08/11/2016 BUFFALO WI 911 CALL CENTER
HIGHWAY 37 CLOSED FROM HIGHWAY 35 IN ALMA TO INTERSECTION
OF HIGHWAY 88
&&
SHEAThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 4:01 AM CDT | Areal Flood Advisory | ARX | Buffalo, Trempealeau | 5 hr |
| Aug 11, 4:05 AM CDT | Flash Flood Watch | ARX | Adams, Buffalo, Clark, Crawford, Grant, Jackson and 7 more | 24 hr |
| Aug 11, 6:03 AM CDT | Special Weather Statement | ARX | Buffalo, La Crosse, Trempealeau | 87 min |
| Aug 11, 6:23 AM CDT | Flash Flood Warning | ARX | Buffalo, Trempealeau | 4 hr |
| Aug 11, 6:45 AM CDT | Flash Flood Warning | ARX | Clark, Taylor | 4 hr |
| Aug 11, 7:30 AM CDT | Special Weather Statement | ARX | Clark, Jackson | 45 min |
| Aug 11, 7:39 AM CDT | Flash Flood Warning | ARX | Clark, Jackson, Trempealeau | 3 hr |
| Aug 11, 8:47 AM CDT | Special Weather Statement | ARX | Adams, Juneau | 43 min |
| Aug 11, 9:09 AM CDT | River Flood Warning | ARX | Buffalo, Trempealeau | 5 days |
| Aug 11, 10:16 AM CDT | Flash Flood Warning | ARX | Buffalo, Trempealeau | 3 hr |
| Aug 11, 1:16 PM CDT | Flash Flood Warning | ARX | Buffalo, Trempealeau | 3 hr |
| Aug 11, 4:19 PM CDT | Areal Flood Warning | ARX | Buffalo, Trempealeau | 6 hr |
Nearby
River Flood Warnings in Wisconsin, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.